Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 113, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2003, 11:42 AM CDT for Pearl River County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 11:42 AM CDT (16:42 UTC)
- Expired
- Jun 12, 2003, 12:45 PM CDT
- In force
- 63 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 9:10 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
202
WUUS54 KLIX 121642
SVRNEW
MSC109-121745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...POPLARVILLE...PICAYUNE
* UNTIL 1245 PM CDT
* AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL PORTIONS OF
WASHINGTON PARISH...MOVING EAST AT 35 MPH.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3047 8969 3060 8981 3079 8982 3088 8975
3100 8972 3100 8934 3081 8934 3066 8941
3065 8954 3053 8954 3051 8963 3047 8965
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:30 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 12, 10:30 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1030 AM CDT THU JUN 12 2003
UPDATED TO ADD SEVERE THUNDERSTORM WATCH...
OUTFLOW BOUNDARY MOVING SOUTH THROUGH MISSISSIPPI THIS MORNING.
ANOTHER BOUNDARY MOVING EAST THROUGH TEXAS AS WELL. WE SHOULD SEE
SOME SH/TS ACTIVITY BEGIN THIS MORNING OVER THE NORTHERN TIER OF
COUNTIES/PARISHES BEFORE ANY ACTIVITY BEGINS OVER THE WESTERN
PORTION. SPLIT FLOW ALOFT AND SOME WEAK LIFT SHOULD HELP TO GET SOME
TS GOING TODAY. PROBLEM WILL BE GETTING TEMPS UP ENOUGH TO KEEP
PRECIP GOING. ATTM WILL KEEP LIKELY NORTH TO CHANCE SOUTH. CIRRUS
FLOW BEGINNING TO ENVELOP AREA AND PRESENT LINE OF STORMS OVER TX
WILL LEAVE ITS SOURCE REGION AND BEGIN TO WEAKEN LATER THIS MORNING.
IT SHOULD MAKE ENOUGH PROGRESS TO GIVE A SHOT OF RAIN THIS MORNING
THOUGH. THIS TYPE OF TREND CONTINUES THROUGH THE MIDDLE OF NEXT
WEEK...BASICALLY ABOVE NORMAL CHANCES OF RAIN...WARM AND MUGGY.
ACTUAL NUMBERS ARE:
TH FR SA SU MO TU WE T F S S M T W
MCB 089/073/090/074/089/073/090/075/087/073/088/073/089 6352535454445
BTR 089/075/089/075/088/075/090/075/086/074/086/074/087 6342535444445
MSY 089/078/089/078/088/077/090/077/087/076/086/075/087 5342425444434
GPT 086/077/088/077/086/076/088/075/088/076/086/075/085 5352434443434
.NEW...NONE
LA...SEVERE THUNDERSTORM WATCH FOR LAZ034>040-046>050-056>062.
MS...SEVERE THUNDERSTORM WATCH FOR MSZ068>071-77-080>082.
25Hazardous weather outlook, Jun 12, 9:45 AM CDT, 1 hour 57 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 945 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS EXISTS ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE WILL PASS EASTWARD ACROSS THE AREA TODAY. STRONG THUNDERSTORMS ARE EXPECTED AND SOME THUNDERSTORMS MAY BE SEVERE GENERALLY ALONG AND NORTH OF A LINE FROM NAPOLEONVILLE LOUISIANA TO COASTAL MISSISSIPPI. HAIL UP TO 1 INCH AND WIND GUSTS UP TO 70 MPH ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED LATER TODAY. 25
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 37 min |
| Jun 12, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 64 min |
| Jun 12, 1:26 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 34 min |
| Jun 12, 1:49 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 41 min |
| Jun 12, 2:03 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 12 min |
| Jun 12, 3:53 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 37 min |
| Jun 12, 4:30 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.